Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 28, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 16, 2022, 1:17 PM MDT for 11 counties in North Dakota. It took effect at Jun 17, 2022, 11:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2022, 1:17 PM MDT (19:17 UTC)
- In effect from
- Jun 17, 2022, 11:00 AM MDT
- Expired
- Jun 17, 2022, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WWUS73 KBIS 161917 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 217 PM CDT Thu Jun 16 2022 NDZ001-009-017-018-031>033-040-041-043-044-170330- /O.NEW.KBIS.WI.Y.0028.220617T1700Z-220618T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- Including the cities of Watford City, Halliday, Bowman, Hettinger, Medora, Marmarth, Killdeer, Crosby, Dickinson, Mott, Williston, Beach, and New England 217 PM CDT Thu Jun 16 2022 /117 PM MDT Thu Jun 16 2022/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... * WHAT...Southeast winds around 30 mph with gusts up to 50 mph expected. * WHERE...Much of western North Dakota. * WHEN...From Noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Friday. * IMPACTS...Unsecured items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Edwards
6 follow-up statements
738 WWUS73 KBIS 170308 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1008 PM CDT Thu Jun 16 2022 NDZ001-009-017-018-031>033-040-041-043-044-171200- /O.CON.KBIS.WI.Y.0028.220617T1700Z-220618T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- Including the cities of Watford City, Halliday, Bowman, Hettinger, Medora, Marmarth, Killdeer, Crosby, Dickinson, Mott, Williston, Beach, and New England 1008 PM CDT Thu Jun 16 2022 /908 PM MDT Thu Jun 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... * WHAT...Southeast winds around 30 mph with gusts up to 50 mph expected. * WHERE...Much of western North Dakota. * WHEN...From Noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Friday. * IMPACTS...Unsecured items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Anglin
948 WWUS73 KBIS 170531 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1231 AM CDT Fri Jun 17 2022 NDZ001-009-017-018-031>033-040-041-043-044-171345- /O.CON.KBIS.WI.Y.0028.220617T1700Z-220618T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- Including the cities of Watford City, Halliday, Bowman, Hettinger, Medora, Marmarth, Killdeer, Crosby, Dickinson, Mott, Williston, Beach, and New England 1231 AM CDT Fri Jun 17 2022 /1131 PM MDT Thu Jun 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Southeast winds around 30 mph with gusts up to 50 mph expected. * WHERE...Much of western North Dakota. * WHEN...From Noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Unsecured items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
927 WWUS73 KBIS 170857 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 357 AM CDT Fri Jun 17 2022 NDZ001-009-017-018-031>033-040-041-043-044-171700- /O.CON.KBIS.WI.Y.0028.220617T1700Z-220618T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- Including the cities of Watford City, Halliday, Bowman, Hettinger, Medora, Marmarth, Killdeer, Crosby, Dickinson, Mott, Williston, Beach, and New England 357 AM CDT Fri Jun 17 2022 /257 AM MDT Fri Jun 17 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Southeast winds around 30 mph with gusts up to 50 mph expected. * WHERE...Much of western North Dakota. * WHEN...From Noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Unsecured items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
116 WWUS73 KBIS 171738 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1238 PM CDT Fri Jun 17 2022 NDZ001-009-017-018-031>033-040-041-043-044-180100- /O.CON.KBIS.WI.Y.0028.000000T0000Z-220618T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- Including the cities of Watford City, Halliday, Bowman, Hettinger, Medora, Marmarth, Killdeer, Crosby, Dickinson, Mott, Williston, Beach, and New England 1238 PM CDT Fri Jun 17 2022 /1138 AM MDT Fri Jun 17 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS EVENING... * WHAT...Southeast winds around 30 mph with gusts up to 50 mph. * WHERE...Much of western North Dakota. * WHEN...Until 8 PM CDT/7 PM MDT/ this evening. * IMPACTS...Unsecured items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Edwards
259 WWUS73 KBIS 172258 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 558 PM CDT Fri Jun 17 2022 NDZ001-009-017-018-031>033-040-041-043-044-180100- /O.CON.KBIS.WI.Y.0028.000000T0000Z-220618T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- Including the cities of Watford City, Halliday, Bowman, Hettinger, Medora, Marmarth, Killdeer, Crosby, Dickinson, Mott, Williston, Beach, and New England 558 PM CDT Fri Jun 17 2022 /458 PM MDT Fri Jun 17 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS EVENING... * WHAT...Southeast winds around 30 mph with gusts up to 50 mph. * WHERE...Much of western North Dakota. * WHEN...Until 8 PM CDT/7 PM MDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Jones
156 WWUS73 KBIS 180046 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 746 PM CDT Fri Jun 17 2022 NDZ001-009-017-018-031>033-040-041-043-044-180200- /O.EXP.KBIS.WI.Y.0028.000000T0000Z-220618T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- Including the cities of Watford City, Halliday, Bowman, Hettinger, Medora, Marmarth, Killdeer, Crosby, Dickinson, Mott, Williston, Beach, and New England 746 PM CDT Fri Jun 17 2022 /646 PM MDT Fri Jun 17 2022/ ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT/7 PM MDT/ THIS EVENING... Winds will continue falling below criteria through the evening, although they will remain breezy overnight. Therefore the Wind Advisory is allowed to expire. $$ Jones
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 16, 11:44 AM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 16, 11:44 AM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1244 PM CDT Thu Jun 16 2022 .UPDATE... Issued at 1244 PM CDT Thu Jun 16 2022 A few radar returns remain over northern North Dakota but coverage has diminished. Will let PoPs decrease as planned over the next couple hours. Adjusted sky grids for current satellite trends, otherwise no major updates needed. UPDATE Issued at 909 AM CDT Thu Jun 16 2022 Though radar returns are weak, several light rain observations have been reported with the band of cloud cover associated with a 700mb baroclinic zone stretched from northwest to southeast this morning. Added isolated showers to the forecast into the early afternoon with motion tied to the RAP 700mb RH field. With high pressure moving in, precipitation chances should wane through the day, as well as cloud coverage. UPDATE Issued at 625 AM CDT Thu Jun 16 2022 Minor changes were made to near term PoPs and sky cover based on the latest trends, otherwise the forecast remains on track. Also, while not discussed below, there is some potential for advisory criteria winds on Friday across the west where strong low level WAA will occur. This is something to evaluate further with future forecast packages. && .SHORT TERM...(Today and tonight) Issued at 303 AM CDT Thu Jun 16 2022 The highlight of the short term period will be continuing breezy to windy conditions and the beginning of a warming trend. The closed upper low currently across southern Manitoba that has been responsible for our strong winds will quickly move east into Ontario through the short term, though it will continue to help produce breezy to strong west-northwesterly winds through the day today. Forecast soundings indicate only 30-35 kts of wind at the top of the mixed layer today in comparison to 60+ kts across portions of the area yesterday, so while winds may approach wind advisory criteria across portions of the forecast area at times today, this occurrence is expected to be more short-lived and less widespread. Winds should quickly drop off late this afternoon and into the evening as surface high pressure builds into the area. By Friday morning, winds will have flipped out of the southeast for most areas as surface high pressure moves east and low pressure develops across the northern Rockies. High temperatures today will be near to slightly below normal, but warmer than yesterday which will mark the beginning of a warming trend that will carry us into the weekend (more on that below). Precipitation-wise, a few CAMs have isolated showers continuing through this afternoon across the north, but the HREF mean and NBM's blend of guidance stay dry. Due to this, and water vapor imagery currently showing drier air moving in aloft from the southwest, we have decided to leave PoPs out of today's forecast for now. .LONG TERM...(Friday through Wednesday) Issued at 303 AM CDT Thu Jun 16 2022 The long term period is highlighted by hot and potentially record breaking temperatures this weekend along with returning thunderstorm chances. The upper low mentioned in the short term discussion will transition to a deep trough across the northeastern CONUS by this weekend. Simultaneously, another deep H500 trough/closed low will push towards the northwestern U.S. coast from the Gulf of Alaska, resulting in an amplified upper level ridge building across the Plains. This ridge will result in widespread anomalously warm temperatures and mostly dry conditions across the Plains region for this weekend. In western and central ND, widespread 90s with some lower 100s readings can be expected for highs, especially on Sunday. At the surface, southerly winds will be bringing in humid air from the Gulf of Mexico, which will result in dewpoints in the 60s to lower 70s and consequently elevated heat indices. This may result in the need to issue Heat Advisory headlines at some point for this weekend, with the greatest confidence in heat indices >100F across central and eastern ND where the dewpoints should be the highest. Heading into the beginning of next week, the ridge will push east towards the Great Lakes with the upper level low across the northwestern U.S pushing northeast into the southern Canadian Prairies. This low may provide enough forcing across the forecast area as it approaches for some shower and thunderstorm activity Sunday night through Monday. The machine learning probabilities for severe weather out of CSU shows broad swath of low probabilities (5-15%) across the northern Plains and Upper Midwest during this time period, so while the chance for severe weather appears low at this point, it is definitely worth keeping an eye on as we get closer in time. The NBM's blend of guidance gives mostly dry conditions (PoPs <20%) with seasonable temperatures in the upper 70s to lower 80s for Tuesday and Wednesday of next week as we transition to more of a zonal flow aloft. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1244 PM CDT Thu Jun 16 2022 Low VFR clouds will gradually lift late this afternoon and then clear this evening over northwest to southeast North Dakota. VFR cigs should be expected at all terminals after cloud bases lift today. Breezy northwest winds will diminish this evening and become light. Early Friday morning winds turn to the southeast and increase in the west. Wind gusts increase to around 35 kts at KDIK-KXWA after 15Z with gusts to around 40 kts after 18Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AE SHORT TERM...Gale LONG TERM...Gale AVIATION...AE
Hazardous weather outlook, Jun 16, 11:46 AM MDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1246 PM CDT Thu Jun 16 2022 NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-171800- Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 1246 PM CDT Thu Jun 16 2022 /1146 AM MDT Thu Jun 16 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The upcoming weekend will bring well above normal temperatures to western and central North Dakota. Widespread 90s are likely on Saturday and Sunday, with some triple digit readings possible. Sunday especially will see the potential for record breaking temperatures and oppressive heat index values. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-009-017-018-031>033-040>045-171800- Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Grant-Bowman-Adams-Sioux- 1246 PM CDT Thu Jun 16 2022 /1146 AM MDT Thu Jun 16 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong southeasterly winds are possible across western North Dakota on Friday. The upcoming weekend will bring well above normal temperatures to western and central North Dakota. Widespread 90s are likely on Saturday and Sunday, with some triple digit readings possible. Sunday especially will see the potential for record breaking temperatures and oppressive heat index values. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.